Send to:

Choose Destination
See comment in PubMed Commons below
Am J Clin Dermatol. 2011 Aug 1;12(4):233-45. doi: 10.2165/11588900-000000000-00000.

Drug-induced acneiform eruption.

Author information

  • 1Department of Dermatology, University of Montpellier I, Saint-Eloi Hospital, France.


Drug-induced acne is a specific subset of acne that usually has some specific features, namely a monomorphic pattern, an unusual location of the lesions beyond the seborrheic areas, an unusual age of onset, a resistance to conventional acne therapy and, of course, the notion of a recent drug introduction. Many drugs can be responsible for such a clinical pattern. Corticosteroids, neuropsychotherapeutic drugs, antituberculosis drugs, and immunomodulating molecules are the more classical drugs associated with induced acne. Recently, new drugs, mainly targeted therapy in the field of oncology, such as epidermal growth factor receptor inhibitors, have been associated with an increased frequency of this adverse effect. Disruption of the culprit drug is rarely mandatory in cases of drug-induced acne. Close cooperation between the dermatologist and medical staff in charge of the patient is an important challenge to achieve optimal management of the initial disease.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk